MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES SC8XX2, GELPORT 120MM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES SC8XX2, GELPORT 120MM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number SC8XX2
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Name of procedure being performed laparoscopic sigmoid hand-assisted colon resection.Detailed description of event: limited information was available at the time of the report."gel plastic wound protector part that goes inside the patient ripped and completely broke off from the ring while insufflated inside the patient." additional information received via email on 21sep2020 from [name]: no patient injury occurred.Patient is fine.The tear occurred 1-2 hrs into the procedure.The sheath tore in one piece tear all hanging off together, no pieces.Graspers were being used at the time, no where near handport.Trocars and instruments were not placed directly through the gelport.Patient status: fine.Type of intervention: anp.
 
Event or Problem Description
Name of procedure being performed laparoscopic sigmoid hand-assisted colon resection detailed description of event: limited information was available at the time of the report."gel plastic wound protector part that goes inside the patient ripped and completely broke off from the ring while insufflated inside the patient." additional information received via email on (b)(6)2020 from [name]: no patient injury occurred.Patient is fine.The tear occurred 1-2 hrs into the procedure.The sheath tore in one piece tear all hanging off together, no pieces.Graspers were being used at the time, no where near handport.Trocars and instruments were not placed directly through the gelport.Patient status: fine type of intervention: anp.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Upon visual inspection, engineering confirmed that there was a tear in the sheath.Engineering also observed that a portion of the sheath was slightly stretched and had uneven cuts.Applied medical is unable to determine the root cause of the reported event based on the evaluation of the returned unit.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Correction was made to d4 - expiration date as it was provided incorrectly in the initial report.

Brand Name
SC8XX2, GELPORT 120MM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key10677899
Report Number2027111-2020-00580
Device Sequence Number3312545
Product Code GCJ
UDI-Device Identifier00607915118303
UDI-Public(01)00607915118303(17)230407(30)01(10)1384995
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K014047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2023
Device Model NumberSC8XX2
Device Catalogue Number101473851
Device Lot Number1384995
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer09/17/2020
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1